MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYST; EMBOLIZATION COIL

MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYST; EMBOLIZATION COIL
Model Number 45-480202
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer.The investigation is underway.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that coil embolization was being performed to occlude an aorto-pulmonary collateral coming off the innominate artery to the right pulmonary artery.After positioning the coil at the treatment site in the collateral, the coil would not detach.During an attempt to remove the coil, the delivery pusher wire became stuck and then the distal end of the pusher wire broke/detached, although it was still attached to the implant coil.The detached portion of the pusher wire was successfully pushed into the collateral with the implant and the collateral was completely occluded, as desired.There was no reported patient injury or intervention.The current condition of the patient is reported to be "within normal limits.".
 
Additional Manufacturer Narrative
Two delivery pushers were returned coiled together for analysis.The azur grip, implant, introducer, and dispenser hoop were not returned for either pusher.The pusher that is the subject of the complaint could not be identified.Numerous bends and kinks were observed on both pushers (4-5 identified per pusher).It cannot be determined if the damage resulted from use in the procedure or if it was the result of handling/shipping post-procedure.Both pushers show signs of in-air detachment.Both pushers displayed a charred heater coil; the heater coils display signs of active detachment.The monofilament was extracted from each pusher to determine the profile of the break.Both units exhibited signs of smashing, thermal detachment, and necking.The profiles are not considered to be conclusive.Necking is typically indicative of a unit that was under tensile duress.The reported complaint is non-verifiable.Two complete azur-18 pusher assemblies were returned.The physical evaluation of the two pushers could not identify which device should be associated with the complaint.Both pusher assemblies were damaged, with multiple bends; the investigation could not confirm the circumstances that led to the damages or if the damages occurred post-procedure, but the damages are consistent with the pusher(s) experiencing forces over specification.The visual inspection of the heater coils for both pushers found evidence that the devices were activated in-air, as indicated by the charred heater coils.The detachment monofilament exhibited signs of smashing, thermal detachment, and necking; necking is typically indicative of a unit that was under tensile strain, but in combination with the other identified monofilament conditions, the mode of implant separation could not be identified.Neither implant was returned for evaluation; the complaint stated that "a portion of the broken wire was left in the patient with the coil".No components distal from the heater coil (i.E.Implant or coil fragment) were returned with the pusher, so the investigation could not confirm the allegation that the implant was fragmented.

Brand Name
AZUR 18 PERIPHERAL V-TRAK SYST
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8818236
Report Number2032493-2019-00175
Device Sequence Number3206007
Product Code KRD
UDI-Device Identifier00810170017841
UDI-Public(01)00810170017841(11)190327(17)240229(10)190327534
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2024
Device Model Number45-480202
Device Catalogue Number45-480202
Device Lot Number190327534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2019
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR
Patient Weight14